Unusual Complications of Quinalphos Poisoning
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Introduction
Organophosphate (OP) poisoning is a common entity in rural India. Intermediate syndrome is the major cause of mortality and morbidity in this poisoning. Urinary discoloration arising from OP poisoning has not previously been described. Pancreatitis has been reported with other OP compounds but not with quinalphos. We describe the fatal course of a 40-year-old man with quinalphos consumption who had developed black, red, and orange urine sequentially along with intermediate syndrome, pancreatitis, hypernatremia, and renal failure. Urinary discoloration and pancreatitis have never been reported as a complication of quinalphos poisoning and hence this report.

Case
This clerk was referred for respiratory distress five hours after consuming ~25?mL of quinalphos 25?. Examination at admission revealed pulse of 70 beats/min, normotension (100/70?mmHg), tachypnea (40/min), profuse diaphoresis, lacrimation, fasciculations, labored breathing, and right infrascapular crackles. His trachea was intubated immediately, and atropine infusion (5?mg/hour) was initiated along with ceftriaxone and metronidazole. Elevated plasma choline esterase levels, hypokalemia, and neutrophilic leukocytosis were seen.....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3665250/
Like
Comment
Share